Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 136, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 1, 2021, 5:06 PM MDT for Morrill County, Nebraska. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2021, 5:06 PM MDT (23:06 UTC)
- Expired
- Sep 1, 2021, 5:45 PM MDT
- In force
- 39 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Destructive
- Hail
- 2.75 in
- Wind
- 70.0 mph
County Morrill County, NE
The radar
The Cheyenne radar (KCYS), 153 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 5:10 PM MDT | HAIL 2 | 6 W Bridgeport, NE | |
| Sep 1, 5:15 PM MDT | HAIL 1.75 | 6 E Bayard, NE | RECEIVED REPORTS AND PHOTOS OF CRACKED WINDSHIELDS EAST OF BAYARD. |
| Sep 1, 5:39 PM MDT | HAIL 0.7 | 2 Sse Angora, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3028 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
684
WUUS55 KCYS 012306
SVRCYS
NEC123-012345-
/O.NEW.KCYS.SV.W.0136.210901T2306Z-210901T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
506 PM MDT Wed Sep 1 2021
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Central Morrill County in the Panhandle of Nebraska...
* Until 545 PM MDT.
* At 506 PM MDT, a severe thunderstorm was located near Bridgeport
State Recreation Area, or 27 miles southeast of Scottsbluff, moving
northeast at 15 mph.
THIS IS A DESTRUCTIVE STORM FOR Bridgeport.
HAZARD...Baseball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
* Locations impacted include...
Bridgeport, Bridgeport State Recreation Area, Northport, Angora,
The Intersection Of Highway 385 And L62 and Court House And Jail
Rocks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4158 10323 4163 10328 4171 10330 4194 10315
4193 10295 4164 10282
TIME...MOT...LOC 2306Z 232DEG 14KT 4167 10320
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Mokry2 follow-up statements
238
WWUS55 KCYS 012315
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
515 PM MDT Wed Sep 1 2021
NEC123-012345-
/O.CON.KCYS.SV.W.0136.000000T0000Z-210901T2345Z/
Morrill NE-
515 PM MDT Wed Sep 1 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR CENTRAL MORRILL COUNTY...
At 514 PM MDT, a severe thunderstorm was located over Bridgeport
State Recreation Area, or 28 miles southeast of Scottsbluff, moving
northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bridgeport, Bridgeport State Recreation Area, Northport, Angora and
The Intersection Of Highway 385 And L62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4161 10317 4167 10328 4171 10330 4194 10315
4193 10295 4164 10282
TIME...MOT...LOC 2314Z 232DEG 14KT 4169 10316
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Mokry163
WWUS55 KCYS 012332
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
532 PM MDT Wed Sep 1 2021
NEC123-012345-
/O.CON.KCYS.SV.W.0136.000000T0000Z-210901T2345Z/
Morrill NE-
532 PM MDT Wed Sep 1 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTHWESTERN MORRILL COUNTY...
At 532 PM MDT, a severe thunderstorm was located near Northport, or
27 miles southwest of Alliance, moving northeast at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Angora and The Intersection Of Highway 385 And L62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4172 10309 4177 10321 4182 10323 4194 10315
4193 10295 4175 10292
TIME...MOT...LOC 2332Z 232DEG 14KT 4173 10309
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
MokryWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:55 PM MDT, 2 hours 11 minutes earlier.
Area forecast discussion, Sep 1, 2:55 PM MDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 255 PM MDT Wed Sep 1 2021 .SHORT TERM...(This evening through Thursday) Issued at 217 PM MDT Wed Sep 1 2021 The short term forecast remains on-track through this afternoon and evening. A subtropical moisture surge continues to move northward through the central Rockies. Light to moderate rainfall has developed over northern ranges of Colorado and is now making its way into southern Wyoming. Forecast guidance remains locked in showing around 0.25 to 0.5 inches of rain for this event across most of the forecast area. Stronger thunderstorms are still expected to develop over western Nebraska this afternoon as wind fields turn southeasterly advecting surface moisture northward. CAM guidance has favored one or two supercells forming in the BFF vicinity and transitioning into perhaps a bowing segment moving rapidly northeastward this evening. Most of this stronger activity should exit north of the Nebraska border by 2-4z, leaving general scattered showers and stratiform rain over the forecast region for the remainder of the evening. Downsloping and NVA should eradicate most of the precipitation after 6-9z tonight, leaving a mainly dry early morning on Thursday. The expectation for Thursday has transitioned to a drier forecast, with light west to southwest flow in place. A few isolated showers and possibly a thunderstorm or two could develop over the higher terrain given a bit of leftover elevated moisture, however PoP chances have been greatly reduced from prior forecasts. Temperatures will remain near or below average through the period given abundant cloud cover and precipitation. .LONG TERM...(Thursday night through Wednesday) Issued at 217 PM MDT Wed Sep 1 2021 The next weather system will move through on Friday. This system will come in the form of a weak trough aloft. Some moisture return along the leading edge of this system will result in a threat for showers and thunderstorms during the afternoon hours. The latest ECMWF is particularly bullish with this threat, with as much as a quarter of an inch of rain possible over the panhandle of Nebraska. Zonal flow behind this system will gradually transition to ridging over the western CONUS by the end of the weekend into early next week. The only other forecast challenge in the long term is the potential for elevated winds on Saturday and Sunday. Given drying in the lower levels, Red Flag conditions may return to portions of the higher terrain in southeast Wyoming. Dry and benign weather is expected from early through the middle of next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1125 AM MDT Wed Sep 1 2021 VFR conditions expected to continue across southeast Wyoming and the Nebraska panhandle over the next few hours. KRWL has started to receive rain showers, which will propagate eastward toward KLAR, KCYS, and into the Nebraska panhandle through the evening into overnight hours. Timing for when the showers will end is still uncertain, but it should be in the early tomorrow morning hours. In addition, thunderstorms are possible in the Nebraska panhandle generally between 00Z and 06Z, with showers continuing into early morning hours. Strong, gusty winds are possible in the outflow boundaries of the thunderstorms, as well as MVFR ceilings. && .FIRE WEATHER... Issued at 217 PM MDT Wed Sep 1 2021 Expect minimal fire weather concerns over the next few days. Showers and thunderstorms will result in higher RH values from today through Thursday as a push of moisture moves through. Another weather system will move through on Friday bringing a chance of showers and thunderstorms especially over southeast Wyoming. Expect drying by the weekend. Stronger winds may result in borderline Red Flag conditions returning by Saturday or Sunday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...TCYS LONG TERM...TCYS AVIATION...LK FIRE WEATHER...MAC
Hazardous weather outlook, Sep 1, 6:05 AM MDT, 11 hours 1 minute before
Hazardous Weather Outlook National Weather Service Cheyenne WY 605 AM MDT Wed Sep 1 2021 WYZ103>106-109>117-021215- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- 605 AM MDT Wed Sep 1 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered to numerous showers and a few thunderstorms are expected along and west of the Laramie Range today and tonight. Locally heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. WYZ101-102-107-108-118-119-021215- Converse County Lower Elevations-Niobrara County- East Platte County-Goshen County-Central Laramie County- East Laramie County- 605 AM MDT Wed Sep 1 2021 This hazardous weather outlook is for portions of east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered showers and thunderstorms are possible today and tonight across much of southeast Wyoming. Severe storms are not expected, but locally heavy rainfall will be possible with some storms. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Another round of showers and thunderstorms will be possible on Friday and Friday night. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-021215- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- 605 AM MDT Wed Sep 1 2021 This hazardous weather outlook is for portions of panhandle Nebraska. .DAY ONE...TODAY AND TONIGHT Isolated showers and thunderstorms are possible across the western Nebraska Panhandle this afternoon and evening, mainly after 3 PM MDT. A few strong to severe storms are possible with damaging winds to 60 MPH, quarter size hail and heavy rainfall the primary hazards. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Another round of showers and thunderstorms will be possible on Friday and Friday night. .Spotter information statement... Spotters are encouraged to report significant weather to the National Weather Service in Cheyenne.
In the hours before
Special weather statement, Sep 1, 4:38 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
438 PM MDT Wed Sep 1 2021
NEZ019>021-012315-
Scotts Bluff NE-Morrill NE-Banner NE-
438 PM MDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of southeastern Scotts
Bluff, southwestern Morrill and northeastern Banner Counties through
515 PM MDT...
At 438 PM MDT, Doppler radar was tracking a strong thunderstorm over
Redington, or 26 miles southeast of Scottsbluff, moving north at 25
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bayard, Minatare, Chimney Rock State Park, Moomaws Corner, Redington,
South Bayard Junction and McGrew.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4153 10317 4151 10341 4186 10352 4188 10316
TIME...MOT...LOC 2238Z 174DEG 21KT 4160 10331
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MokryLocal storm report, Sep 1, 4:48 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
448 PM MDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 1 SE REDINGTON 41.58N 103.29W
09/01/2021 M0.50 INCH MORRILL NE TRAINED SPOTTER
&&
WMThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 4:38 PM MDT | Special Weather Statement | CYS | Morrill | 37 min |
| Sep 1, 4:49 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Morrill, Scotts Bluff | 41 min |
| Sep 1, 5:45 PM MDT | Special Weather Statement | CYS | Box Butte | 30 min |
| Sep 1, 5:49 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 41 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.